Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What causes cough and heaviness in chest after taking a Testosterone shot?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
I took a tetesteron shot 4 weeks ago (Ihave taken them for a year) and had a terrible coughing spell that lasted like 3 minutes a minute later. (has never happened before even without the shot) I'm 56 years old. My doctor ran a CT , blood test, Ecco Card And chest exrays. everything looked ok. I still have a cough, heaviness in chest,, shortness of breath Esp when I lay down. I can work hard during the day but when I stop is when I am affected. Blood test 6 months ago showed deficient in vita D. I started taking a supplement and bad shoulder pain I have had for 2 years quit. I have had real strange dreams for over a year. I have type II diabetes and take insulin. I also have sleep apthia.
Posted Fri, 29 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shruti Rijhwani 3 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your query I will like to tell you that if we talk about one episode after your testosterone shot , it can be because of allergic reaction , sometimes it can happen after hormone injections .

Thats the only probability which comes to mind since your all cardiac profile is normal . Rest all history that you give does not lead to anything , it wont lead to cough .

Since the episode is not repeated allergic reaction will be the top diagnosis as I put it .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Follow-up: What causes cough and heaviness in chest after taking a Testosterone shot? 45 minutes later
why am I still coughing and short of breath after 4 weeks, especially when I lay down ?
 
 
Answered by Dr. Shruti Rijhwani 8 hours later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for reverting back.

Well it will be difficult to give you an answer for this as there can be lot many reasons , if its not your heart then lung could be the culprit. Since all your tests are normal then it can be allergic bronchitis or some pleurisy that can give rise to such findings .

Auscultation of chest will be important in establishing the diagnosis to see what kind of abnormal sounds are there like wheeze or crepts which can further help in delineating the diagnosis. What was your eosinophil count in case you have done that .

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor